May  2014, 34(5): 2307-2314. doi: 10.3934/dcds.2014.34.2307

Almost every interval translation map of three intervals is finite type

1. 

Kungliga Tekniska Hogskolan (Royal Institute of Technology), Department of mathematics, SE-100 44, Stockholm, Sweden

Received  November 2012 Revised  August 2013 Published  October 2013

Interval translation maps (ITMs) are a non-invertible generalization of interval exchange transformations (IETs). The dynamics of finite type ITMs is similar to IETs, while infinite type ITMs are known to exhibit new interesting effects. In this paper, we prove the finiteness conjecture for the ITMs of three intervals. Namely, the subset of ITMs of finite type contains an open, dense, and full Lebesgue measure subset of the space of ITMs of three intervals. For this, we show that any ITM of three intervals can be reduced either to a rotation or to a double rotation.
Citation: Denis Volk. Almost every interval translation map of three intervals is finite type. Discrete and Continuous Dynamical Systems, 2014, 34 (5) : 2307-2314. doi: 10.3934/dcds.2014.34.2307
References:
[1]

M. Boshernitzan and I. Kornfeld, Interval translation mappings, Ergodic Theory Dynam. Systems, 15 (1995), 821-832. doi: 10.1017/S0143385700009652.

[2]

H. Bruin, Renormalization in a class of interval translation maps of $d$ branches, Dyn. Syst., 22 (2007), 11-24. doi: 10.1080/14689360601028084.

[3]

H. Bruin and G. Clack, Inducing and unique ergodicity of double rotations, Discrete Contin. Dyn. Syst., 32 (2012), 4133-4147. doi: 10.3934/dcds.2012.32.4133.

[4]

H. Bruin and S. Troubetzkoy, The Gauss map on a class of interval translation mappings, Israel J. Math., 137 (2003), 125-148. doi: 10.1007/BF02785958.

[5]

J. Buzzi, Piecewise isometries have zero topological entropy, Ergodic Theory Dynam. Systems, 21 (2001), 1371-1377. doi: 10.1017/S0143385701001651.

[6]

J. Buzzi and P. Hubert, Piecewise monotone maps without periodic points: Rigidity, measures and complexity, Ergodic Theory Dynam. Systems, 24 (2004), 383-405. doi: 10.1017/S0143385703000488.

[7]

A. Goetz, Sofic subshifts and piecewise isometric systems, Ergodic Theory Dynam. Systems, 19 (1999), 1485-1501. doi: 10.1017/S0143385799151964.

[8]

A. Goetz, Dynamics of piecewise isometries, Illinois J. Math., 44 (2000), 465-478.

[9]

A. Goetz, Stability of piecewise rotations and affine maps, Nonlinearity, 14 (2001), 205-219. doi: 10.1088/0951-7715/14/2/302.

[10]

J. Schmeling and S. Troubetzkoy, Interval Translation Mappings, In Dynamical systems (Luminy-Marseille, 1998), 291-302. World Sci. Publ., River Edge, NJ, 2000.

[11]

H. Suzuki, S. Ito and K. Aihara, Double rotations, Discrete Contin. Dyn. Syst., 13 (2005), 515-532. doi: 10.3934/dcds.2005.13.515.

show all references

References:
[1]

M. Boshernitzan and I. Kornfeld, Interval translation mappings, Ergodic Theory Dynam. Systems, 15 (1995), 821-832. doi: 10.1017/S0143385700009652.

[2]

H. Bruin, Renormalization in a class of interval translation maps of $d$ branches, Dyn. Syst., 22 (2007), 11-24. doi: 10.1080/14689360601028084.

[3]

H. Bruin and G. Clack, Inducing and unique ergodicity of double rotations, Discrete Contin. Dyn. Syst., 32 (2012), 4133-4147. doi: 10.3934/dcds.2012.32.4133.

[4]

H. Bruin and S. Troubetzkoy, The Gauss map on a class of interval translation mappings, Israel J. Math., 137 (2003), 125-148. doi: 10.1007/BF02785958.

[5]

J. Buzzi, Piecewise isometries have zero topological entropy, Ergodic Theory Dynam. Systems, 21 (2001), 1371-1377. doi: 10.1017/S0143385701001651.

[6]

J. Buzzi and P. Hubert, Piecewise monotone maps without periodic points: Rigidity, measures and complexity, Ergodic Theory Dynam. Systems, 24 (2004), 383-405. doi: 10.1017/S0143385703000488.

[7]

A. Goetz, Sofic subshifts and piecewise isometric systems, Ergodic Theory Dynam. Systems, 19 (1999), 1485-1501. doi: 10.1017/S0143385799151964.

[8]

A. Goetz, Dynamics of piecewise isometries, Illinois J. Math., 44 (2000), 465-478.

[9]

A. Goetz, Stability of piecewise rotations and affine maps, Nonlinearity, 14 (2001), 205-219. doi: 10.1088/0951-7715/14/2/302.

[10]

J. Schmeling and S. Troubetzkoy, Interval Translation Mappings, In Dynamical systems (Luminy-Marseille, 1998), 291-302. World Sci. Publ., River Edge, NJ, 2000.

[11]

H. Suzuki, S. Ito and K. Aihara, Double rotations, Discrete Contin. Dyn. Syst., 13 (2005), 515-532. doi: 10.3934/dcds.2005.13.515.

[1]

Christopher F. Novak. Discontinuity-growth of interval-exchange maps. Journal of Modern Dynamics, 2009, 3 (3) : 379-405. doi: 10.3934/jmd.2009.3.379

[2]

Hideyuki Suzuki, Shunji Ito, Kazuyuki Aihara. Double rotations. Discrete and Continuous Dynamical Systems, 2005, 13 (2) : 515-532. doi: 10.3934/dcds.2005.13.515

[3]

Dong Han Kim. The dynamical Borel-Cantelli lemma for interval maps. Discrete and Continuous Dynamical Systems, 2007, 17 (4) : 891-900. doi: 10.3934/dcds.2007.17.891

[4]

Davit Karagulyan. Hausdorff dimension of a class of three-interval exchange maps. Discrete and Continuous Dynamical Systems, 2020, 40 (3) : 1257-1281. doi: 10.3934/dcds.2020077

[5]

Carlos Correia Ramos, Nuno Martins, Paulo R. Pinto. Escape dynamics for interval maps. Discrete and Continuous Dynamical Systems, 2019, 39 (11) : 6241-6260. doi: 10.3934/dcds.2019272

[6]

Patrick Bonckaert, Timoteo Carletti, Ernest Fontich. On dynamical systems close to a product of $m$ rotations. Discrete and Continuous Dynamical Systems, 2009, 24 (2) : 349-366. doi: 10.3934/dcds.2009.24.349

[7]

Christopher Cleveland. Rotation sets for unimodal maps of the interval. Discrete and Continuous Dynamical Systems, 2003, 9 (3) : 617-632. doi: 10.3934/dcds.2003.9.617

[8]

Jason Atnip, Mariusz Urbański. Critically finite random maps of an interval. Discrete and Continuous Dynamical Systems, 2020, 40 (8) : 4839-4906. doi: 10.3934/dcds.2020204

[9]

Henk Bruin, Gregory Clack. Inducing and unique ergodicity of double rotations. Discrete and Continuous Dynamical Systems, 2012, 32 (12) : 4133-4147. doi: 10.3934/dcds.2012.32.4133

[10]

James P. Kelly, Kevin McGoff. Entropy conjugacy for Markov multi-maps of the interval. Discrete and Continuous Dynamical Systems, 2021, 41 (5) : 2071-2094. doi: 10.3934/dcds.2020353

[11]

Michal Málek, Peter Raith. Stability of the distribution function for piecewise monotonic maps on the interval. Discrete and Continuous Dynamical Systems, 2018, 38 (5) : 2527-2539. doi: 10.3934/dcds.2018105

[12]

Jozef Bobok, Martin Soukenka. On piecewise affine interval maps with countably many laps. Discrete and Continuous Dynamical Systems, 2011, 31 (3) : 753-762. doi: 10.3934/dcds.2011.31.753

[13]

Liviana Palmisano. Unbounded regime for circle maps with a flat interval. Discrete and Continuous Dynamical Systems, 2015, 35 (5) : 2099-2122. doi: 10.3934/dcds.2015.35.2099

[14]

Mykola Matviichuk, Damoon Robatian. Chain transitive induced interval maps on continua. Discrete and Continuous Dynamical Systems, 2015, 35 (2) : 741-755. doi: 10.3934/dcds.2015.35.741

[15]

Eduardo Garibaldi, Irene Inoquio-Renteria. Dynamical obstruction to the existence of continuous sub-actions for interval maps with regularly varying property. Discrete and Continuous Dynamical Systems, 2020, 40 (4) : 2315-2333. doi: 10.3934/dcds.2020115

[16]

Jacek Brzykcy, Krzysztof Frączek. Disjointness of interval exchange transformations from systems of probabilistic origin. Discrete and Continuous Dynamical Systems, 2010, 27 (1) : 53-73. doi: 10.3934/dcds.2010.27.53

[17]

Ivan Dynnikov, Alexandra Skripchenko. Minimality of interval exchange transformations with restrictions. Journal of Modern Dynamics, 2017, 11: 219-248. doi: 10.3934/jmd.2017010

[18]

José S. Cánovas. Topological sequence entropy of $\omega$–limit sets of interval maps. Discrete and Continuous Dynamical Systems, 2001, 7 (4) : 781-786. doi: 10.3934/dcds.2001.7.781

[19]

Tatsuya Arai. The structure of dendrites constructed by pointwise P-expansive maps on the unit interval. Discrete and Continuous Dynamical Systems, 2016, 36 (1) : 43-61. doi: 10.3934/dcds.2016.36.43

[20]

Oliver Butterley. An alternative approach to generalised BV and the application to expanding interval maps. Discrete and Continuous Dynamical Systems, 2013, 33 (8) : 3355-3363. doi: 10.3934/dcds.2013.33.3355

2021 Impact Factor: 1.588

Metrics

  • PDF downloads (93)
  • HTML views (0)
  • Cited by (4)

Other articles
by authors

[Back to Top]